Hail, Douglas
- When
- June 17, 4:28 PM MST
- Where
- Douglas County, 2.24 mi WNW of Parker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.530, -104.810
A severe thunderstorm produced large hail, from quarter to ping pong ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail, from quarter to ping pong ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 17, 2:07 PM MST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 307 PM MDT WED JUN 17 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 222 PM MDT WED JUN 17 2015 A MODERATE WEST TO NORTHWEST FLOW ALOFT WILL BE OVER THE FORECAST AREA THROUGH THIS EVENING. THERE IS STILL ENOUGH MOISTURE AROUND TO PRODUCE A CHANCE OF THUNDERSTORMS THIS EVENING. SOME CAPPING IN THE MID LEVELS. THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...BUT THE HRRR DOES SHOW THE STORMS MOVING INTO THE URBAN CORRIDOR AND ADJACENT PLAINS LATE THIS AFTN AND EVENING. BEST CHC OF SVR STORMS WILL BE NORTH AND EAST OF DENVER...STILL ENOUGH CAPE/SHEAR TO SUPPORT SEVERE STORMS. OVERALL COVERAGE WILL BE ISOLATED TO SCATTERED. ON THURSDAY...HOTTER AND DRIER IN THE MID AND UPPER LEVELS. THE UPPER RIDGE WILL BUILD INTO COLORADO FM THE SOUTHWEST WITH THE FLOW ALOFT WEAKENING. OVERALL TSTM COVERAGE WILL BE LESS THAN TODAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 222 PM MDT WED JUN 17 2015 UPPER RIDGING IS PROGGED OVER COLORADO FOR THE FORECAST PERIOD... THE EXTENDED PERIOD TOO. THE FLOW ALOFT IS PROGGED TO BE WEAK AND NORTHWESTERLY TO WESTERLY. THERE IS BENIGN SYNOPTIC SCALE ENERGY ON THE QG VERTICAL VELOCITY FIELDS THURSDAY NIGHT THROUGH SATURDAY NIGHT. THE BOUNDARY LAYER WINDS WILL ADHERE TO NORMAL DIURNAL PATTERNS FOR THE MOST PART. THERE IS SOME STRONGER NORTHEASTERLIES ON SATURDAY WITH A WEAK COLD FRONT THAT MAY GET INTO THE LOWER FOOTHILLS. FOR MOISTURE...THERE IS SOME THURSDAY EVENING...THEN IT DRIES OUT FROM FRIDAY ONWARD. THE QPF FIELDS HAVE A BIT OF MEASURABLE RAINFALL FOR THE CWA THURSDAY EVENING...THE MOST OVER THE FAR EAST. THERE IS VERY LITTLE NO RAINFALL PROGGED THURSDAY OVERNIGHT THROUGH 12Z SUNDAY MORNING. WILL GO WITH MINIMAL POPS THURSDAY EVENING...THEN DRY FOR THE CWA THROUGH 12Z SUNDAY MORNING. FOR TEMPERATURES...FRIDAY'S HIGHS LOOK TO BE 2-4 C WARMER THAN THURSDAY'S. FRIDAY LOOKS TO BE THE FIRST 90 DEGREE READING OF 2015. SATURDAY'S HIGHS ARE A TAD COOLER. FOR THE LATER DAYS... SUNDAY THROUGH WEDNESDAY...THERE IS MORE UPPER RIDGING THROUGH THE PERIOD. THE FLOW ALOFT STAYS PRETTY WEAK...BUT IT DOES BECOME SOUTHWESTERLY IN DIRECTION BY MONDAY NIGHT. TEMPERATURES ARE ABOVE NORMALS AND THERE IS LIMITED MOISTURE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 222 PM MDT WED JUN 17 2015 VFR CIGS/VSBYS OVER THE NEXT 24 HOURS. BEST CHC OF TSTMS WILL OCCUR IN THE 22-02Z PERIOD. BRIEF BKN CIGS 060-070KFT AGL IF ONE PASSES OVERHEAD...BUT VCTS WILL SUFFICE AT THIS TIME. TYPICAL DIURNAL WIND PATTERN WILL PREVAIL THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 222 PM MDT WED JUN 17 2015 OVERALL THREAT WILL BE LOW TODAY FOR STORM TO PRODUCE FLASH FLOODING...WITH THE STORMS STILL MOVING AT A FAIRLY DECENT RATE. MAIN CHANGE TO THE HIGHLIGHTS WAS TO EXTEND THE FLOOD WARNING INTO SATURDAY AFTERNOON...FOR THE SOUTH PLATTE IN EAST CENTRAL PARK/SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...FURTHER DOWNSTREAM TO CHEESMAN RESERVOIR TO INCLUDE ADDITIONAL CAMPGROUNDS IMPACTED BY FLOODWATERS. NO CHANGES TO THE REST OF THE ONGOING FLOOD WARNINGS ALONG THE SOUTH PLATTE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM...RJK AVIATION...COOPER HYDROLOGY...COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT WED JUN 17 2015 COZ030>051-181645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING...MORE NUMEROUS OVER THE MOUNTAINS AND HIGHER TERRAIN AREAS. EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS TODAY. STORMS WILL DIMINISH THIS EVENING WITH LACK OF ANY UPPER LEVEL SUPPORT FOR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON THURSDAY...THEN IT WILL BE DRY WITH ABOVE NORMAL TEMPERATURES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 516 PM MDT WED JUN 17 2015 COZ040-041-172345- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 516 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS COUNTY UNTIL 545 PM MDT... AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SURREY RIDGE...OR 16 MILES SOUTH OF DENVER...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN HIGHLANDS RANCH...NORTHERN CASTLE ROCK...PARKER...LONE TREE...THE PINERY...SURREY RIDGE...BEVERLY HILLS AND FRANKTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3938 10488 3956 10496 3956 10468 3940 10467 TIME...MOT...LOC 2316Z 250DEG 7KT 3950 10485 DANKERS
The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574038, 574037.